Alert archive / Utah / Flash Flood Warnings in 2007
Flash Flood Warning 38, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Sep 3, 2007, 4:45 PM MDT for Washington County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2007, 4:45 PM MDT (22:45 UTC)
- Expired
- Sep 3, 2007, 7:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties
County Washington County, UT
The radar
The Cedar City radar (KICX), 66 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.8 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 248 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1577 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KSLC 032248
FFWSLC
UTC053-040145-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
445 PM MDT MON SEP 3 2007
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL WASHINGTON COUNTY IN UTAH INCLUDING ZION NATIONAL
PARK...
* UNTIL 745 PM MDT
* AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
FLOOD WATERS ARE MOVING DOWN THE LEFT FORK OF NORTH CREEK AND ITS
TRIBUTARIES. ABOUT AN INCH OF RAIN HAS FALLEN OVER THE HEADWATERS OF
THE LEFT FORK OF NORTH CREEK. FLOODING WILL BE MOST SEVERE IN THE
LEFT FORK ABOVE THE CONFLUENCE WITH NORTH CREEK. HOWEVER SOME
FLOODING IS POSSIBLE DOWN NORTH CREEK TO THE VIRGIN RIVER IF THE
STORM CONTINUES TO LINGER OVER ZION PARK.
LAT...LON 3720 11317 3729 11298 3739 11301 3739 11308
3731 11313 3729 11312 3721 11318
$$
GIBSON2 follow-up statements
000
WGUS75 KSLC 040041
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
641 PM MDT MON SEP 3 2007
UTC053-040145-
WASHINGTON UT-
641 PM MDT MON SEP 3 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR EAST
CENTRAL WASHINGTON COUNTY...
AT 640 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES
LIGHT RAINFALL OVER THE WARNED AREA BUT EARLIER HEAVY RAINFALL WILL
CONTINUE TO CAUSE FLASH FLOODING IN ZION NATIONAL PARK ON THE LEFT
FORK OF NORTH CREEK AS WATER FLOWS TOWARD NORTH CREEK.
A WEATHER STATION AT LAVA POINT RECEIVED 1.74 INCHES OF RAINFALL IN
2 HOURS LATE THIS AFTERNOON. HAIL WAS ALSO REPORTED.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3720 11317 3729 11298 3739 11301 3739 11308
3731 11313 3729 11312 3721 11318
$$
GIBSON000
WGUS75 KSLC 040137
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
737 PM MDT MON SEP 3 2007
UTC053-040147-
WASHINGTON UT-
737 PM MDT MON SEP 3 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 745 PM MDT FOR EAST CENTRAL
WASHINGTON COUNTY...
RUNOFF FROM EARLIER PRECIPITATION SHOULD HAVE ENDED ON THE LEFT FORK
OF NORTH CREEK AND NORTH CREEK THE FLASH FLOOD WARNING WILL EXPIRE
AT 745 PM MDT. MONITOR NOAA WEATHER RADIO OR LOCAL TELEVISION OR
RADIO FOR THE LATEST WEATHER INFORMATION.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3720 11317 3729 11298 3739 11301 3739 11308
3731 11313 3729 11312 3721 11318
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 3:52 PM MDT, 53 minutes earlier.
Area forecast discussion, Sep 3, 3:52 PM MDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 352 PM MDT MON SEP 3 2007 .SYNOPSIS...A WARM UPPER LEVEL RIDGE WILL REMAIN OVER THE AREA THROUGH TONIGHT. A STRONG PACIFIC STORM SYSTEM WILL IMPACT THE AREA TOMORROW AND WEDNESDAY BEFORE A DRIER WESTERLY FLOW DEVELOPS ON THURSDAY. && .DISCUSSION...WARM HIGH PRESSURE AND A MOIST AIRMASS HAVE ONCE AGAIN ALLOWED SCATTERED CONVECTION TO DEVELOP OVER THE HIGHER TERRAIN THIS AFTERNOON. STORMS ARE ALSO DRIFTING INTO THE WEST DESERTS FROM NEVADA AT THIS TIME. WOULD NOT BE SURPRISED TO SEE A FEW STORMS CONTINUE INTO THE OVERNIGHT HOURS...BUT MOST OF THE ACTIVITY SHOULD DIMINISH SOMETIME AFTER SUNSET. TEMPERATURES HAVE WARMED TO WELL ABOVE CLIMO AGAIN ACROSS THE FORECAST AREA...AND ANOTHER WARM DAY IS EXPECTED TOMORROW. THE STRONG UPPER TROUGH IS RIGHT AT 130W THIS AFTERNOON AND IS MAKING ITS WAY TOWARD THE STATE. NAM...GFS...AND UKMET ARE IN PRETTY GOOD AGREEMENT WITH THE TIMING OF THIS SYSTEM...THOUGH THE GFS IS A LITTLE WEAKER WITH THIS SYSTEM THAN THE OTHER TWO. ALL BRING A SURFACE FRONT INTO NORTHERN UTAH TUESDAY EVENING AND THROUGH THE STATE BY WEDNESDAY NIGHT. SOME RAIN IS EXPECTED WITH THE INITIAL FRONT...BUT COLD AIR AND GREATEST CHANCE OF PRECIP COME WITH THE TROUGH WEDNESDAY MORNING THROUGH THURSDAY MORNING OVER NORTHERN UTAH. HAVE INCREASED POPS WITH INCREASING CONFIDENCE IN THE TRACK OF THE SYSTEM. 700 MB TEMPS ARE EXPECTED TO DROP AROUND 10C WITH THE TROUGH OVER NORTHERN UTAH...WHICH WILL RESULT IN SURFACE TEMPERATURES AT LEAST A FEW DEGREES ABOVE CLIMO. WEDNESDAY MAX TEMPS WITH THIS PACKAGE MAY BE OPTIMISTICALLY WARM...BUT THERE IS STILL SOME UNCERTAINTY WITH RESPECT TO THE EXTENT OF THE COOLING...ESPECIALLY SINCE THE ECMWF IS STILL KEEPING THE TROUGH FARTHER NORTH. HOWEVER...ITS SOLUTION HAS TRENDED TOWARD THE OTHER MODELS. 700 MB TEMPS OVER SOUTHERN UTAH ARE EXPECTED TO DROP 3-4C WEDNESDAY...SO THE TROUGH WILL HAVE SOME IMPACT...BUT THE MAJORITY OF THE COLD AIR AND PRECIP SHOULD STAY NORTH. HOWEVER...IF INCREASING SOUTHWEST FLOW BRINGS SUBTROPICAL MOISTURE INTO THE SOUTH THEN CONVECTION COVERAGE WILL BE GREATER. IN THE CURRENT MODEL FORECASTS...THE FLOW ALOFT TURNS WESTERLY EARLY ENOUGH WITH THE PASSAGE OF THE UPPER TROUGH TO SHUT OFF THIS TAP...BUT IF THE TROUGH STAYS FARTHER NORTH THAN EXPECTED...LIKE IN THE ECMWF SOLUTION...THAN THIS MAY NOT BE THE CASE. SUBSIDENCE BEHIND THE TROUGH SHOULD DRY OUT THE AREA ON THURSDAY AND CONVECTION SHOULD BE LIMITED INTO THE WEEKEND. TEMPERATURES WILL BE SLOW TO WARM BACK UP WITH COOLER WESTERLY FLOW ALOFT. PREVIOUS MODEL RUNS SHOWED THE STATE GETTING SOME MOISTURE IN ASSOCIATION WITH TROPICAL STORM HENRIETTE...BUT NOW THE STORM LOOKS LIKE IT GETS DEFLECTED INTO NEW MEXICO AND TEXAS. OTHERWISE...STORM SYSTEMS MOVING DOWN FROM CANADA MAY GRAZE NORTHEASTERN UTAH...BUT SHOULD MOSTLY REMAIN EAST OF THE AREA. HOWEVER...HAVE KEPT POPS AROUND CLIMO DUE TO UNCERTAINTY IN THE MODEL SOLUTION. && .AVIATION...SOUTHEAST DRAINAGE WINDS EXPECTED TO DEVELOP AT THE SLC TERMINAL AT THE TYPICAL 03-04Z TIME TONIGHT. A MORE STABLE AIRMASS TODAY WILL LIKELY KEEP THUNDERSTORMS AWAY FROM THE SLC TERMINAL...BUT THERE IS A 10 PERCENT CHANCE THAT OUTFLOW WINDS FROM THUNDERSTORMS TO THE SOUTH COULD MAKE IT TO THE TERMINAL LATE THIS AFTERNOON THROUGH EARLY EVENING. && .FIRE WEATHER...UPPER TROUGH OBSERVED FROM NORTHEAST UTAH AND EXTENDING SOUTHWEST ACROSS SOUTHERN UTAH...COMBINED WITH PLENTY OF RESIDUAL MOISTURE HAS FIRED THUNDERSTORMS OVER THE HIGHER TERRAIN. STORM COVERAGE GREATEST IN SOUTHERN UTAH AND FAR NORTHEAST UTAH WHERE LOCALLY HEAVY RAIN CONTINUES. MOST ACTIVITY WILL DIMINISH WITH LOSS OF HEATING THIS EVENING. DEFORMATION AXIS ACROSS CENTRAL UTAH NORTH OF THE MAIN HIGH CENTER ALOFT MAY SUPPORT SOME CELLS INTO THE NIGHT HOURS. APPROACHING UPPER TROUGH WILL INCREASE SOUTHWEST FLOW FOR TUESDAY AFTERNOON ACROSS THE WESTERN VALLEYS AND DESERTS. THIS SYSTEM WILL ALSO ALLOW THUNDERSTORMS TO SPREAD NORTHWARD AND INCREASE IN COVERAGE DURING THE AFTERNOON...AFFECTING MUCH OF WESTERN AND NORTHERN UTAH. OTHER STORMS WILL FIRE UP ACROSS CENTRAL...SOUTHERN AND EASTERN MOUNTAINS WITH DEVELOPING SOUTHWEST FLOW CHANGING THE STEERING OF THESE STORMS. FIRST PERIOD OF DYNAMICS WILL PUSH A COLD FRONT INTO NORTHWEST UTAH TUESDAY EVENING AND STALL. THIS WILL BE THE FOCUS FOR CONVECTION TUESDAY AFTERNOON AND CONTINUING IN SOUTHWEST FLOW THRU TUESDAY NIGHT NEAR THE BAROCLINIC ZONE IN FAR NORTHWEST UTAH. MAIN UPPER TROUGH WILL SWING THROUGH NEVADA AND PUSH THE FRONT THROUGH THE NORTHERN DISTRICT WEDNESDAY AFTERNOON...REACHING SOUTHERN UTAH BY WEDNESDAY NIGHT. WINDY CONDITIONS WILL FORM ACROSS MUCH OF THE REGION FROM WEST TO EAST ON WEDNESDAY AHEAD OF THE FRONT WITH ONLY MARGINAL LOW HUMIDITY FOR THE WEST CENTRAL DESERTS. DUE TO MOISTURE IN PLACE MORE STORMS WILL DEVELOP IN THE MODERATE FLOW ACROSS CENTRAL AND EASTERN UTAH. EXPECT WIDESPREAD WETTING RAINS FOR NORTHERN AREAS...WHICH WILL SPREAD INTO EASTERN VALLEYS WEDNESDAY AFTERNOON AND EVENING. MAIN UNCERTAINTY IS TIMING OF THE DRY SLOT AND SHUNTING OF SUBTROPICAL MOISTURE WHICH WILL AFFECT PRECIPITATION ACROSS SOUTHWEST UTAH FOR WEDNESDAY AFTERNOON AND EVENING. NO WATCHES DUE TO SMALL AREAS WITH HUMIDITY BELOW 15 PERCENT WITH CRITICAL WINDS. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...TRAPHAGAN FIRE WEATHER...TARDY AVIATION...CHENG FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Sep 3, 9:31 AM MDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 931 AM MDT MON SEP 3 2007 UTZ001>016-019>021-517-518-WYZ021-041515- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 931 AM MDT MON SEP 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT HOT WEATHER FOR TODAY. WIDELY SCATTERED THUNDERSTORMS FOR MAINLY EASTERN AND SOUTHERN UTAH THIS AFTERNOON...AND ALONG THE NEVADA BORDER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SIGNIFICANT UPPER TROUGH WILL APPROACH THE REGION ON TUESDAY AND INCREASE THUNDERSTORMS AHEAD OF IT. THE REGION WILL REMAIN IN THE VERY WARM AIR MASS ON TUESDAY WITH INCREASED WIND FOR THE WESTERN VALLEYS AND DESERTS. THIS WILL INCREASE FIRE DANGER FOR THE WESTERN DESERTS AND VALLEYS. THE UPPER TROUGH AND COLD FRONT WILL SLOWLY DROP ACROSS NORTHERN UTAH TUESDAY NIGHT AND WEDNESDAY. THIS WILL BRING SIGNIFICANT PRECIPITATION IN THE FORM OF SHOWERS AND THUNDERSTORMS TO NORTHERN UTAH. SCATTERED THUNDERSTORMS WILL ALSO DEVELOP IN SOUTHERN AND EASTERN UTAH...WHICH WILL CONTINUE INTO WEDNESDAY NIGHT. WINDY CONDITIONS WILL AFFECT MUCH OF THE REGION TUESDAY NIGHT THROUGH WEDNESDAY AHEAD OF THE COLD FRONT...AND ALSO BEHIND THE COLD FRONT FOR NORTHWEST UTAH. THE COLD FRONT IS FORECAST TO REACH AS FAR SOUTH AS SOUTHERN UTAH BY LATE WEDNESDAY NIGHT. THE STORM SYSTEM WILL LIKELY EXIT THE REGION FOR DRIER AND COOLER WEATHER ON THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TARDY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Nearby
Flash Flood Warnings in Utah, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.